View Full Version : Nothing is happening or making things worse


savannah2507
06-11-14, 04:54 PM
I went to a general MD on Monday because I didn't want to wait until the 23rd (psych appointment) to try to get help for this. I'm so anxious to see somebody because my family is falling apart and I'm at an all time low emotionally.

It was VERY clear the MD had no experience whatsoever dealing with ADHD and didn't seem to take me seriously at all. But he prescribed me methylphenidate.

It's only been two days. Does it take time to "kick in"? I've read a few posts on here and came to a general conclusion that this med sucks, but of course everyone reacts different so I still don't mind giving it a shot. I'm desperate anyway because I can't take this stress at home anymore.

I don't know if it's the medicine making my anxiety worse or just my situation in general (relationship issues getting worse and worse). I'm waiting for my appointment with the psychiatrist but I'm just so impatient and anxious and every day I wake up I have a nervous feeling about my home life. Each day that passes I feel more and more anxious, my thoughts are racing so much that I can't focus on anything at all, worse than before.

So the med is either not working at all or is working negatively. Thoughts?

Sorry if this is all over the place. I'm bad at writing sometimes!!

silivrentoliel
06-11-14, 07:33 PM
I'm surprised he didn't prescribe you anything to help with the anxiety as well... what was the dosage on what was prescribed?

savannah2507
06-11-14, 08:46 PM
He didn't really seem to care. It's generic methylphenidate 18 mg er tablets once a day. I'm also extremely irritable

mctavish23
06-11-14, 10:28 PM
I don't practice on the net, nor am I a medical doctor.

So here goes (generically)...

Methylphenidate often causes just such a reaction. My anecdotal (30 yr.) experience, is that it really doesn't work as well as

other (more robust, due to an extra isomer) stimulants, such as Adderall or Vyvanse. My personal experience with that same

medication is that the dosage had to be continually increased, due to a lack of therapeutic effect, until I felt like a "zombie." I

also felt the "crash & burn" of coming off of methylphenidate so badly, that I felt ill. My well meaning psychiatrist then put

me "brand name" Ritalin LA (Long Acting), which "worked" for less than 3 weeks.


What finally happened is that I switched to Adderall, which worked (much better) immediately. However, due to the severity

of my hyperactivity, it had to be increased until I was ultimately taking 100 mg. a day; which was putting me to sleep.

The "answer" has been Vyvanse, which is now at double the book dose of 70mg x2 = 140 mg a day. It works well, and without

side effects. I now take that with Effexor 75mg x2 = 150 mg. The only other antidepressant that's ever worked for me has

been Wellbutrin, which I would have to switch to if the Effexor stopped working. That's strictly anecdotal and not meant as

carrying any measure of expertise.


My feedback to you would be to respectfully suggest that you learn as much as possible about ADHD in Girls / Females, as well

as ADHD in Adults. What you'll find is that the #1 most commom comorbid (simultaneously co-occurring) feature for ALL ADHD

Adults is ANXIETY. For Females, ADHD is often misdiagnosed, because ya'll INTERNALIZE the (ADHD) symptoms, which are

then manifested via DEPRESSION & ANXIETY; with (undiagnosed) ADHD remaining the primary problem. An excellent & easy to

read reference is Sandra Rief's THE ADHD BOOK OF LISTS, especially Sections 1-12 and 1-13.

Good Luck.

tc

mctavish23

(Robert)

HADDaball
06-11-14, 10:41 PM
Did this anxiousness start over the past few days? Concerta works straight away, if anything at all.

If your main concern is being anxious and you feel what your taking isn't helping, you might want let your doctor know. Soon. Good luck.

sarahsweets
06-12-14, 04:11 AM
When you go to see the p-doc be sure and tell him of your experience. Have you ever had issues with anxiety or depression before or is this only new with the methylphenidate? My experience with any sort of ritalin was that it worked-for about an hour per each dose. The rest of the time was a roller coaster of crashes each one blending into the next. My mood tanked and it exacerbated my bipolar and anxiety and I felt like a bonafied lunatic. It was not worth it to me to continue it. Dexedrine and adderall have been good for me. Adderall actually has been the best in terms of effectiveness and with the least amount of side effects. Of course it could be your dose, thats always a possibility but I would guess that its just not the right class of meds for you.

Herose
06-15-14, 09:24 PM
Many who write on this forum have a problem with the meds. But I think people who actually like concerta would have no need to comment.

This drug is actually working fine for me, but I use it for focus. It is knows to cause or encourage anxiety, so don't expect concerta helping there. I don't think it just 'kicks in' like you describe. I had to get used to it.